MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10303819
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a bioflo chronic dialysis catheter 15.5f 28cm single valve sheath vascpak kit.During a procedure, the physician was trying to place the device in the patient and experienced issues with the introducer and the white plastic transition piece, from the tunneler to the catheter.The introducer sheath buckled; therefore, another same device was opened.This part of the device, from the second kit, broke into a few pieces inside the patient; however, the physician was able to fish them out and then use a third kit to place the catheter.The patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.
 
Additional Manufacturer Narrative
Received for evaluation was one 16f single valve peelable sheath.As received, sheath was returned in two pieces; handles broken with tubing peeled (as expected).The customer's reported complaint description of tunneler sleeve detached inside patient (tunneled region) and required removal could not be confirmed.No tunneler or tunneler sleeve accessory devices were returned for evaluation, therefore, dimensions of these mating device could not be confirmed.A potential root cause of the use and performance of the tunneler with sleeve is also dependent on end user technique, e.G.Size of tunnel incision and force applied.A dhr review of the indicated packaging and accessory device lots showed not manufacturing non-conformances at the time of manufacturing.Labeling review: the following is provided as a reference from dfu: insertion sites.The bioflo duramax dialysis catheter may be inserted percutaneously and is ideally placed in the jugular vein.Although this catheter may be placed in the subclavian vein, the internal jugular is the preferred site.Catheters greater than 40 cm length (tip to cuff) are designed for femoral vein insertion.Precautions.Catheters placed via the femoral vein should be planned carefully in terms of insertion site, tunnel, and exit site.Consideration should be made of the possibility of permanent access in that limb.If an arteriovenous fistula or graft may be created in that limb, then placement of a catheter in the anatomy of that limb should be avoided if at all possible.Exit sites and tunnel tracts should be chosen carefully so as to: 1.Minimize interference with patient mobility.2.Maximize patient comfort.3.Maintain as wide and gentle a curve as possible to minimize potential for catheter kinking.4.Minimize infection risk.5.Minimize catheter length (while allowing for the prior considerations) so as to maximize the potential blood flow of the catheter.Catheters placed via the femoral vein will generally have lower blood flow than catheters placed via the internal jugular vein.Warning: do not over-expand subcutaneous tissue during tunneling.Over-expansion may delay/prevent cuff in-growth.Note: a tunnel with a wide gentle arc lessens the risk of kinking.The tunnel should be short enough to keep the y-hub of the catheter from entering the exit site, yet long enough to keep the cuff 2 cm (minimum) from the skin opening.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key12933179
Report Number1317056-2021-00199
Device Sequence Number4958170
Product Code MSD
UDI-Device IdentifierH965103038191
UDI-PublicH965103038191
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number10303819
Device Lot Number5605724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer02/15/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight106 KG